Alert archive / Illinois / Winter Storm Warnings in 2020
Winter Storm Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm warning at Apr 16, 2020, 3:31 AM CDT for 6 counties in Illinois. It took effect at Apr 16, 2020, 7:00 PM CDT. It was in force for 15 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2020, 3:31 AM CDT (08:31 UTC)
- In effect from
- Apr 16, 2020, 7:00 PM CDT
- Expired
- Apr 17, 2020, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 1:00 AM CDT | SNOW 1 | Peoria, IL | |
| Apr 17, 1:20 AM CDT | SNOW 2 | Galesburg, IL | |
| Apr 17, 5:00 AM CDT | HEAVY SNOW 6.4 | 1 Nw Knoxville, IL | THE PAST 9 HOURS |
| Apr 17, 6:00 AM CDT | HEAVY SNOW 5 | Altona, IL | |
| Apr 17, 6:30 AM CDT | SNOW 2 | Minonk, IL | |
| Apr 17, 7:00 AM CDT | SNOW 1.5 | 3 Wnw Peoria, IL | |
| Apr 17, 7:00 AM CDT | SNOW 2 | Avon, IL | |
| Apr 17, 7:00 AM CDT | SNOW 2 | Roanoke, IL | |
| Apr 17, 8:00 AM CDT | HEAVY SLEET 5 | Wyoming, IL | MEDIA VIEWER REPORT |
| Apr 17, 8:00 AM CDT | SNOW 3.5 | 5 Nnw Peoria, IL | NEAR NORTHWOODS CHURCH |
| Apr 17, 8:00 AM CDT | HEAVY SNOW 4.5 | Knoxville, IL | |
| Apr 17, 8:00 AM CDT | HEAVY SNOW 5 | Galesburg, IL | MEDIA VIEWER REPORT |
| Apr 17, 8:00 AM CDT | HEAVY SNOW 5 | Wyoming, IL | MEDIA VIEWER REPORT |
| Apr 17, 8:00 AM CDT | HEAVY SNOW 5.5 | Galesburg, IL | |
| Apr 17, 9:00 AM CDT | SNOW 2.5 | Yates City, IL | |
| Apr 17, 9:30 AM CDT | SNOW 2.6 | 2 N Peoria, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WWUS43 KILX 160831 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 331 AM CDT Thu Apr 16 2020 ...HEAVY SNOW ACROSS NORTH CENTRAL ILLINOIS TONIGHT... ILZ027-028-030-162100- /O.UPG.KILX.WS.A.0003.200417T0000Z-200417T1500Z/ /O.NEW.KILX.WS.W.0001.200417T0000Z-200417T1500Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 331 AM CDT Thu Apr 16 2020 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 inches. * WHERE...Knox, Stark and Marshall Counties. * WHEN...From 7 PM this evening to 10 AM CDT Friday. * IMPACTS...Travel could become difficult. Expect snow-covered roads for the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com. && $$ ILZ029-031-162100- /O.NEW.KILX.WS.W.0001.200417T0000Z-200417T1500Z/ Peoria-Woodford- Including the cities of Peoria and Eureka 331 AM CDT Thu Apr 16 2020 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT FRIDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Peoria and Woodford Counties. * WHEN...From 7 PM this evening to 10 AM CDT Friday. * IMPACTS...Travel could become difficult. Expect snow-covered roads for the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com. && $$ ILZ036>038-162100- /O.NEW.KILX.WW.Y.0008.200417T0000Z-200417T1500Z/ Fulton-Tazewell-McLean- Including the cities of Canton, Pekin, Bloomington, and Normal 331 AM CDT Thu Apr 16 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT FRIDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 5 inches and ice accumulations of a light glaze. * WHERE...Fulton, Tazewell and McLean Counties. * WHEN...From 7 PM this evening to 10 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday morning commute. * ADDITIONAL DETAILS...The highest snow accumulations will be focused across the far northern portions of Fulton, Tazewell, and McLean Counties...with amounts rapidly decreasing further south. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com. && $$ Barnes
4 follow-up statements
649 WWUS43 KILX 162013 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 313 PM CDT Thu Apr 16 2020 ...HEAVY SNOW ACROSS NORTH CENTRAL ILLINOIS TONIGHT... ILZ036-170900- /O.UPG.KILX.WW.Y.0008.200417T0000Z-200417T1500Z/ /O.EXA.KILX.WS.W.0001.200417T0000Z-200417T1500Z/ Fulton- Including the city of Canton 313 PM CDT Thu Apr 16 2020 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT FRIDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of up to 8 inches. * WHERE...Fulton County. * WHEN...From 7 PM this evening to 10 AM CDT Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...The highest snow accumulations will be focused across far northern Fulton County, with amounts rapidly decreasing further south. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com. && $$ ILZ027>031-170900- /O.CON.KILX.WS.W.0001.200417T0000Z-200417T1500Z/ Knox-Stark-Peoria-Marshall-Woodford- Including the cities of Galesburg, Toulon, Peoria, Lacon, and Eureka 313 PM CDT Thu Apr 16 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Peoria, Stark, Marshall, Woodford and Knox Counties. * WHEN...From 7 PM this evening to 10 AM CDT Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com. && $$ ILZ037-038-170900- /O.CON.KILX.WW.Y.0008.200417T0000Z-200417T1500Z/ Tazewell-McLean- Including the cities of Pekin, Bloomington, and Normal 313 PM CDT Thu Apr 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT FRIDAY... * WHAT...Wet snow expected. Total snow accumulations of up to 6 inches. * WHERE...McLean and Tazewell Counties. * WHEN...From 7 PM this evening to 10 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...The highest snow accumulations will be focused across far northern Tazewell and McLean Counties, with amounts rapidly decreasing further south. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com. && $$ Baker
546 WWUS43 KILX 170224 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 924 PM CDT Thu Apr 16 2020 ...HEAVY SNOW ACROSS NORTH CENTRAL ILLINOIS TONIGHT... ILZ027>031-036-171100- /O.CON.KILX.WS.W.0001.000000T0000Z-200417T1500Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, and Canton 924 PM CDT Thu Apr 16 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Peoria, Stark, Marshall, Woodford and Knox Counties. * WHEN...Through 10 AM CDT Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com. && $$ ILZ037-038-171100- /O.CON.KILX.WW.Y.0008.000000T0000Z-200417T1500Z/ Tazewell-McLean- Including the cities of Pekin, Bloomington, and Normal 924 PM CDT Thu Apr 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Wet snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...McLean and Tazewell Counties. * WHEN...Through 10 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...The highest snow accumulations will be focused across far northern Tazewell and McLean Counties, with amounts rapidly decreasing further south. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com. && $$ Shimon
234 WWUS43 KILX 170816 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 316 AM CDT Fri Apr 17 2020 ...HEAVY SNOW ACROSS NORTH CENTRAL ILLINOIS... ILZ027>031-036-171500- /O.CON.KILX.WS.W.0001.000000T0000Z-200417T1500Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, and Canton 316 AM CDT Fri Apr 17 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Peoria, Stark, Marshall, Woodford and Knox Counties. * WHEN...Through 10 AM CDT this morning. * IMPACTS...Travel could become difficult. Expect snow-covered roads for the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com. && $$ ILZ037-038-171500- /O.CON.KILX.WW.Y.0008.000000T0000Z-200417T1500Z/ Tazewell-McLean- Including the cities of Pekin, Bloomington, and Normal 316 AM CDT Fri Apr 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Wet snow expected. Total snow accumulations of 3 to 6 inches along and north of an East Peoria to Lexington line. Little or no snow expected across southern Tazewell and McLean counties. * WHERE...McLean and Tazewell Counties. * WHEN...Through 10 AM CDT Friday. * IMPACTS...Plan on slippery road conditions for the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com. && $$ Barnes
471 WWUS43 KILX 171448 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 948 AM CDT Fri Apr 17 2020 ILZ027>031-036-171600- /O.EXP.KILX.WS.W.0001.000000T0000Z-200417T1500Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, and Canton 948 AM CDT Fri Apr 17 2020 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... Heavy snow has ended across the region and the warning will be allowed to expire. $$ ILZ037-038-171600- /O.EXP.KILX.WW.Y.0008.000000T0000Z-200417T1500Z/ Tazewell-McLean- Including the cities of Pekin, Bloomington, and Normal 948 AM CDT Fri Apr 17 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Heavy snow has ended across the region and the advisory will be allowed to expire. $$ Deubelbeiss
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Apr 16, 3:21 AM CDT, 10 minutes earlier.
Area forecast discussion, Apr 16, 3:21 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 321 AM CDT Thu Apr 16 2020 .SYNOPSIS... Issued at 321 AM CDT Thu Apr 16 2020 Another round of wintry weather is in store for portions of central Illinois tonight. Several inches of snow will be likely along and north of a Macomb...to Peoria...to Pontiac line. Further south, mostly rain will fall across the remainder of the area. && .SHORT TERM...(Today and tonight) ISSUED AT 321 AM CDT Thu Apr 16 2020 0730z/230am regional radar mosaic continues to show light snow tracking across southern Iowa/northern Missouri. The snow is occurring as a result of weak forcing from a short-wave trough interacting with a stalled baroclinic zone extending from Kansas into the Ozarks. As the snow pushes further E/SE, it will encounter synoptic subsidence beneath a prevailing ridge axis and a very dry boundary layer. As a result, think the snow will gradually dissipate as it pushes into the KILX CWA this morning. Have included low chance PoPs for rain/snow as far east as Taylorville/Decatur through mid-morning, with the precip dissipating and ending before midday. A much stronger short-wave currently over the Great Basin will eject into the Plains and energize the boundary this afternoon, resulting in an area of moderate to heavy precip across Iowa/Missouri. 00z Apr 16 models have delayed the eastward progress of this precip slightly, with most solutions spreading rain into the Illinois River after 21z/4pm. High temperatures today will mainly be in the 40s, with lower 50s along/south of I-70. As the Great Basin wave approaches, the stalled frontal boundary will lift northward into central Illinois as surface low pressure rides along it. While some minor track/thermal differences still remain among the models, consensus is pointing to a heavy snow event across the northern CWA tonight into Friday morning. Based on forecast soundings, it appears a rain/snow mix will quickly transition to all snow along/north of a Macomb...to Peoria...to Minonk line by mid-evening...with moderate to heavy wet snow continuing through the night. Further south, temperatures will be warm enough to support rain across the remainder of the area. As has been noted by the past few model runs, this system will have a sharp N/S snowfall gradient...with amounts abruptly dropping off on the southern fringe of the snow area. Based on HREF mean snowfall field and other model parameters, will be issuing a Winter Storm Warning for Knox, Peoria, Stark, Marshall, and Woodford counties where 6 or more inches of snow will be likely. Further south, will go with an Advisory for Fulton, Tazewell, and McLean counties where amounts will rapidly drop from north to south across each county. && .LONG TERM...(Friday through Wednesday) ISSUED AT 321 AM CDT Thu Apr 16 2020 The snow will mix with and change to rain later Friday morning, before coming to an end from northwest to southeast by afternoon. Highs on Friday will range from around 40 degrees far north where a snow cover will exist...to the lower 50s south of I-70. After that, a warming trend will be in store this weekend into early next week. High temperatures will reach the 50s on Saturday...then will climb well into the 60s Monday through Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1119 PM CDT Wed Apr 15 2020 Main forecast concerns will be after 18Z, as ceilings steadily lower into MVFR territory ahead of the incoming storm system. Steadiest band of rain/snow will spread into the KPIA/KBMI areas late afternoon and continue through the evening, with ceilings falling below 1,000 feet and lowered visibility in the heavier precipitation. Further south. while rain is likely by 00Z, ceilings are expected to be in the 1000-1500 foot range. Light and variable winds through midday are expected to become more east/northeast and increase to above 10 knots after 00Z. && .ILX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this evening through Friday morning for ILZ027-028-030. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Geelhart
Hazardous weather outlook, Apr 15, 3:34 PM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 334 PM CDT Wed Apr 15 2020 ILZ027-028-030-161100- Knox-Marshall-Stark- 334 PM CDT Wed Apr 15 2020 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Temperatures will fall below freezing again tonight into mid Thursday morning. This may damage some sensitive vegetation. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Between 3 and 6 inches of snow is expected Thursday night into mid Friday morning, with locally higher amounts possible. Untreated roadways will become snow covered and slippery as temperatures slip to below freezing overnight Thursday night into early Friday morning. Temperatures are expected to fall below freezing again on Friday night. This may damage some sensitive vegetation. The Illinois River at Havana and Beardstown should fall below flood stage late this work week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ029-031-036>038-161100- Fulton-McLean-Peoria-Tazewell-Woodford- 334 PM CDT Wed Apr 15 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Temperatures are expected to fall below freezing tonight into mid morning Thursday. This may damage some sensitive vegetation. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Snow accumulations of 1 to 3 inches are possible Thursday night and Friday morning from Canton to Bloomington northward. Untreated roadways could become slippery as temperatures slip below freezing overnight Thursday night and early Friday morning. Temperatures are expected to fall below freezing again Friday night. This may damage some sensitive vegetation. The Illinois River at Havana and Beardstown should fall below flood stage late this work week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ040>043-047>051-161100- Cass-De Witt-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 334 PM CDT Wed Apr 15 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Temperatures are expected to fall below freezing tonight into early Thursday morning. This may damage some sensitive vegetation. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Some light snow accumulations less than 1 inch are possible Thursday night into Friday morning north of I-72. Temperatures are expected to fall below freezing Thursday night through Friday night. This may damage some sensitive vegetation. The Illinois River at Havana and Beardstown should fall below flood stage late this work week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ044>046-052>057-061-161100- Champaign-Christian-Coles-Douglas-Edgar-Macon-Moultrie-Piatt- Shelby-Vermilion- 334 PM CDT Wed Apr 15 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Temperatures are expected to fall below freezing tonight into early Thursday morning. This may damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Light snow accumulations less than 1 inch are possible Thursday night into Friday morning north of I-72. Temperatures are expected to fall below freezing Thursday night through Friday night. This may damage some sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ062-063-066>068-071>073-161100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 334 PM CDT Wed Apr 15 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Temperatures are expected to fall below freezing overnight and early Thursday morning. This may damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Temperatures are expected to reach near freezing late Friday night. This may damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:31 AM CDT | Winter Weather Advisory | ILX | Fulton, McLean, Tazewell | 30 hr |
Nearby
Winter Storm Warnings in Illinois, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.